What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 25, 2:24 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 25, 2:24 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Gray ME
324 PM EDT Mon Jul 25 2022
.SYNOPSIS...
A slow moving cold front will bring multiple rounds of showers
and thunderstorms today. Behind the cold front, high pressure
builds in for fair weather with comfortable humidity levels
Tuesday into Wednesday. Chances for precipitation increase
through the second half of next week as an upper trough swings
across the Great Lakes.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers and thunderstorms continue this afternoon and tonight as
a cold front slowly makes its way through the area. These storms
have been popping up all day with stronger storms right on the
verge of severe in southern and marine areas. One more line of
storms is currently making its way east into northern NH,
filling in to the south for a final line of showers and
thunderstorms tonight. These storms could still be strong to
severe with locally damaging winds and hail as they pass, making
their way to the coast by evening.
In terms of temperatures, the clouds and storms kept most of
the area overcast through the morning and early afternoon,
limiting highs to the low 80s over southeastern NH to the mid
70s in the north. Temperatures will fall into the upper 50s to
low 60s tonight with dewpoints dropping as drier air moves in
giving some welcome relief to the hot and humid conditions of
the past week.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
A cold front will be well offshore by Tuesday Morning with high
pressure building in from the west. There will be a mix of sun and
clouds Tuesday with much lower humidity as dew points will have
dropped into the 50s away from the immediate coast. Highs will
range from the 70s north to low/mid 80s south, which will be a
couple degrees above normal.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
High pressure will continue to bring fair weather Wednesday,
along with comfortable humidity levels and temperatures trending
warmer than Tuesday. The next feature of interest will be an
upper low/trough that will swing across the Great lakes
Thursday, and then lifts across the Northeast Friday night into
Saturday morning. This will bring chances for showers and
thunderstorms Thursday and Friday followed by high pressure
building in over the weekend.
Going into Thursday, as the upper low/trough swings into the Great
Lakes winds fields will deepen out of the southwest with warmer
and higher dew point air advecting into the Northeast.
Temperatures look to rise into the mid to upper 80s both
Thursday and Friday, with dew points climbing back into the mid
to upper 60s. So it will be warm and humid, but not as bad as
the past couple of days. Ensembles show a decent signal that the
increase in T/Tds will result in building instability Thursday
along with a WSW to ENE upper jet stretching from the Great
Lakes into New England. This upper jet along veering low levels
winds will lead to sufficient shear for organized convection. At
this time range, surface features are a bit fuzzy with hints of
a warm front bringing showers and thunderstorms Thursday
afternoon and a cold front crossing late Thursday night into
Friday. Machine learning probabilities out of Colorado State do
have some probability of strong to severe storms, while the
overall signal is much lower than recent severe events, such as
the one last Thursday July 21. The upper trough axis will remain
to our west through Friday with enough forcing for ascent that
unsettled conditions will continue into Friday night.
Global models are in good agreement that the upper trough axis will
cross the area early Saturday morning with high pressure building in
from the west over the weekend. Mostly fair weather looks to be in
cards this weekend with dewpoints dropping back into the 50s and
highs in the 80s.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Short Term...Showers and thunderstorms continue into the evening
bringing brief periods of TSRA restrictions and gusty winds
before ceilings clear and winds calm down overnight. There is a
chance for fog to set in overnight at KHIE, KLEB, and KRKD as
cool air moves in over wet ground and clear skies. Conditions
return to VFR tomorrow through midweek as high pressure sets
in.
Long Term...VFR is likely Tuesday into Thursday. Chances for showers
and possibly TS increase Thursday afternoon with potential for
flight restrictions Thursday afternoon into Friday followed by a
return to VFR over the weekend.
&&
.MARINE...
Short Term...Showers and thunderstorms continue through the
evening bringing gusty winds, heavy rain, and low visibility as
they pass. Winds will shift from the west overnight behind the
cold front with winds and seas gradually diminishing through
tomorrow.
Long term...High pressure brings quiet conditions over the waters
Tuesday into Thursday morning. An approaching upper trough will lead
to increasing southerly winds Thursday shifting southwesterly Friday
with gusts remaining below SCA criteria.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ150-152-
154.
&&
NEAR TERM...Thunberg
SHORT TERM...Schroeter
LONG TERM...SchroeterHazardous weather outlook, Jul 25, 2:25 PM EST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
325 PM EDT Mon Jul 25 2022
MEZ007>009-012>014-018>028-033-NHZ001>015-261930-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
325 PM EDT Mon Jul 25 2022
...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ150>154-261930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
325 PM EDT Mon Jul 25 2022
...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ARNOTT
In the hours before
Local storm report, Jul 25, 2:10 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT MON JUL 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 2 SSW AUBURN 42.98N 71.37W
07/25/2022 ROCKINGHAM NH BROADCAST MEDIA
MULTIPLE UTILITY POLES REPORTED DOWN ALONG
THE LONDONDERRY TURNPIKE, CLOSING PART OF
THE ROAD. TIME ESTIMATED FROM RADAR.
&&
ARNOTTLocal storm report, Jul 25, 2:19 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
319 PM EDT MON JUL 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM MARINE TSTM WIND 4 SSE CRIEHAVEN 43.78N 68.86W
07/25/2022 M46 MPH KNOX ME C-MAN STATION
RECORDED AT MATINICUS ROCK C-MAN.
&&
ARNOTTSpecial weather statement, Jul 25, 3:11 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Gray ME
411 PM EDT Mon Jul 25 2022
MEZ009-014-021-252045-
Southern Somerset ME-Kennebec ME-Central Somerset ME-
411 PM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of southeastern
Somerset County through 445 PM EDT...
At 410 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Bingham, or 13 miles north of Skowhegan, moving
east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Skowhegan, Pittsfield, Madison, Bingham, Norridgewock, Anson, Canaan,
Hartland, Cornville, Burnham, Athens, Harmony, Embden, Detroit,
Brighton Plantation, Solon, Palmyra, Saint Albans, Ripley and
Concord.
This includes Interstate 95 between mile markers 145 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and west central Maine.
&&
LAT...LON 4472 6927 4472 6933 4475 6934 4475 6940
4473 6939 4471 6941 4476 6991 4501 6992
4506 6964 4501 6962 4502 6952 4504 6949
4506 6950 4507 6935 4482 6928
TIME...MOT...LOC 2010Z 261DEG 37KT 4496 6974
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HATSpecial weather statement, Jul 25, 3:27 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Gray ME
427 PM EDT Mon Jul 25 2022
MEZ027-028-252100-
Coastal Waldo ME-Knox ME-
427 PM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of central Knox County
through 500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Thomaston, or 10 miles south of Rockland, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockland, Thomaston, Rockport, Islesboro, Cushing, North Haven, South
Thomaston, Owls Head, Saint George and Vinalhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Maine.
&&
LAT...LON 4408 6867 4405 6871 4406 6872 4397 6884
4400 6893 4406 6899 4395 6903 4391 6896
4387 6900 4389 6907 4384 6909 4383 6915
4385 6918 4389 6918 4386 6922 4396 6933
4427 6893 4423 6887 4420 6889 4421 6885
TIME...MOT...LOC 2026Z 226DEG 44KT 4395 6915
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HATLocal storm report, Jul 25, 3:52 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
452 PM EDT MON JUL 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 1 SSE MADISON 43.89N 71.14W
07/25/2022 M1.00 INCH CARROLL NH TRAINED SPOTTER
TRAINED SPOTTER OBSERVING 1 INCH HAIL
CURRENTLY FALLING IN MADISON ON HIGHWAY
113/CONWAY RD NEAR ROCK FARM LANE.
&&
JPSpecial weather statement, Jul 25, 3:54 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Gray ME
454 PM EDT Mon Jul 25 2022
MEZ012-019-020-033-252130-
Southern Oxford ME-Interior Cumberland Highlands ME-Androscoggin ME-
Central Interior Cumberland ME-
454 PM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of southwestern Oxford
and west central Cumberland Counties through 530 PM EDT...
At 454 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fryeburg, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgton, Fryeburg, Naples, Hiram, Raymond, Standish, Casco,
Brownfield, Denmark, Frye Island, Sebago, Baldwin, Windham, Porter
and Otisfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and southwestern Maine...and northern New Hampshire.
&&
LAT...LON 4385 7099 4401 7100 4402 7045 4381 7045
TIME...MOT...LOC 2054Z 271DEG 41KT 4394 7091
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HAT